Alert archive / North Carolina / Wind Advisories in 2012
Wind Advisory 12, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Dec 21, 2012, 10:21 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2012, 10:21 AM EST (15:21 UTC)
- Expired
- Dec 21, 2012, 4:29 PM EST
- In force
- 6 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
917 WWUS72 KMHX 211521 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1021 AM EST FRI DEC 21 2012 ...STRONG WINDS WILL CONTINUE ALONG COASTAL AREAS INTO SATURDAY EVENING... .A TIGHT PRESSURE GRADIENT WILL REMAIN OVER EASTERN NORTH CAROLINA THROUGH SATURDAY BEFORE LOOSENING SATURDAY NIGHT. RESULTING STRONG GUSTY WEST WINDS WILL CONTINUE. NCZ095-103-104-212200- /O.NEW.KMHX.WI.Y.0012.121221T1521Z-121223T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 1021 AM EST FRI DEC 21 2012 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST SATURDAY. * LOCATION...DOWN EAST CARTERET COUNTY AND THE OUTER BANKS. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...TODAY THROUGH SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
278 WWUS72 KMHX 212129 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 429 PM EST FRI DEC 21 2012 ...BREEZY CONDITIONS CONTINUE TONIGHT AND SATURDAY... .THE PRESSURE GRADIENT WILL REMAIN TIGHT ACROSS THE AREA. BREEZY WEST WINDS WILL CONTINUE TONIGHT INTO SATURDAY. NCZ095-103-104-212230- /O.CAN.KMHX.WI.Y.0012.000000T0000Z-121223T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 429 PM EST FRI DEC 21 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE WIND ADVISORY. WINDS HAVE BEEN BELOW WIND ADVISORY CRITERIA FOR THE PAST SEVERAL HOURS SO THE ADVISORY WAS CANCELLED. HOWEVER...WEST WINDS OF 20 TO 30 MPH WITH A FEW GUSTS TO 40 MPH CAN BE EXPECTED TONIGHT INTO SATURDAY ACROSS DOWN EAST CARTERET COUNTY AND THE OUTER BANKS PORTIONS OF DARE AND HYDE COUNTIES. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Dec 21, 10:04 AM EST, 17 minutes earlier.
Area forecast discussion, Dec 21, 10:04 AM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1004 AM EST FRI DEC 21 2012
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE FURTHER OFFSHORE TODAY. HIGH PRESSURE
WILL SLOWLY BUILD INTO THE AREA FROM THE THROUGH SUNDAY. ANOTHER COLD
FRONT WILL APPROACH FROM THE WEST ON TUESDAY AND MOVE OFFSHORE BY
LATE WEDNESDAY OR EARLY THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 10 AM FRIDAY...SKIES ARE CLEAR THROUGHOUT THE FORECAST AREA.
HOWEVER STILL LOOKING FOR COLD AIR STRATOCU TO DEVELOP THIS
AFTERNOON. FORECAST IN GOOD SHAPE. NO CHANGES TO MAKE THIS
MORNING.
PREV DISC...TEMPERATURES ARE IN THE MIDDLE TO UPPER 40S AREA
WIDE AND WILL ONLY RISE A FEW DEGREES INTO THE LOWER 50S AS STRONG
COLD AIR ADVECTION CONTINUES. WHILE WE WILL SEE SUNSHINE IN MANY
AREAS DURING THE MORNING...STILL EXPECT THE DEVELOPMENT OF HIGH-
BASED STRATOCUMULUS DURING THE AFTERNOON HOURS WITH THE DAY
AVERAGING OUT TO PARTLY CLOUDY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
AS OF 340 AM FRIDAY...MAIN AXIS OF SHORTWAVE ENERGY SHOULD MOVE
OFFSHORE BY THIS EVENING AND WINDS WILL SUBSIDE A BIT OVER LAND
BUT CONTINUE RATHER GUSTY ALONG THE COASTAL AREAS TONIGHT. THIS
WILL LEAD TO A RATHER BRISK NIGHT WITH LOWS IN THE 30S OVER ALL
AREAS WITH A FEW UPPER 20S IN THE NORMALLY COLDER LOCATIONS IN THE
NORTHEASTERN COUNTIES. SKIES SHOULD BE MOSTLY CLEAR BY SHORTLY
AFTER DARK AND CONTINUE MAINLY CLEAR OVERNIGHT.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 229 AM FRIDAY...MODELS IN GOOD AGREEMENT FOR THE FIRST PART OF
THE FORECAST PERIOD. SOME DIVERGENCE IN MODELS START MONDAY WITH
APPROACH OF NEXT SYSTEM. GFS BRINGS THIS SYSTEM FURTHER EAST THAN
ECMWF...BUT STILL WELL WEST OF FORECAST AREA. GFS BRINGS WARM FRONT
THROUGH AREA MONDAY NIGHT AND ASSOCIATED COLD FRONT THROUGH TUESDAY.
ECMWF KEEPS THIS SYSTEM TO THE WEST AND NORTH OF AREA. MODELS COME
BACK INTO RELATIVE AGREEMENT BY WEDNESDAY WITH DEVELOPMENT AND
APPROACH OF SOUTHERN STREAM SYSTEM.
SOME WRAP AROUND MOISTURE WILL CONTINUE OVER THE AREA
SATURDAY...KEEPING SOME CLOUDS THROUGH THE DAY. DEEP SYSTEM WILL
LIFT OUT SATURDAY WITH QUASI-ZONAL FLOW OVER THE AREA INTO THE
BEGINNING OF THE WORK WEEK. CONFIDENCE OF MONDAY SYSTEM IS LOW BUT
HAVE LOW POPS IN. STRONG SYSTEM TO APPROACH AREA WEDNESDAY FOR A WET
AND BREEZY PERIOD.
&&
.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 10 AM FRIDAY...EXPECT VFR CONDITIONS TO PREVAIL THROUGH THE
TAF PERIOD. WITH STEEP LAPSE RATES...WOULD EXPECT SOME BROKEN
STRATOCUMULUS TO DEVELOP DURING THE AFTERNOON...ALTHOUGH MODEL
SOUNDINGS KEEP CEILINGS AROUND 5000 TO 8000 FEET OR SO.
LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 1241 AM FRIDAY...SOME CLOUDS WILL BE OVER THE AREA AT THE
START OF THE PERIOD WITH SOME MVFR CIGS POSSIBLE. OTHERWISE VFR
CONDITIONS WILL BE THE RULE INTO TUESDAY. MODELS IN DISAGREEMENT ON
TIMING OF NEXT SYSTEM LATER TUESDAY. WORSE CASE WOULD BE ISOLATED
MVFR TUESDAY AFTERNOON.
&&
.MARINE...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 10 AM FRIDAY...COASTAL AND OFFSHORE OBS SHOW STRONG WEST
WINDS CONTINUING. CURRENT FORECAST IN GOOD SHAPE. NO CHANGES
NEEDED THIS MORNING.
PREV DISC...WINDS CONTINUE TO GUST TO GALE FORCE ACROSS PORTIONS
OF THE EASTERN NORTH CAROLINA WATERS THIS MORNING AS STRONG COLD
AIR ADVECTION KICKS IN BEHIND STRONG COLD FRONT WHICH MOVED
OFFSHORE EARLIER. WITH STRONG GRADIENT ON THE BACKSIDE OF
STRENGTHENING 988 MB LOW OVER PENNSYLVANIA...WILL CONTINUE TO SEE
GUSTY WINDS INTO TONIGHT. SEAS WILL RANGE FROM 8 TO AS HIGH AS 14
FEET OVER THE CENTRAL WATERS TODAY PER LATEST WAVEWATCH
GUIDANCE...WHICH MATCHES WELL WITH CURRENT OBSERVATIONS.
LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 235 AM FRIDAY...GALE FORCE WESTERLY WIND WILL CONTINUE OVER
THE WATERS SATURDAY BEHIND COLD FRONT. SPEEDS WILL START TO
DIMINISH LATE SATURDAY AS SURFACE GRADIENT STARTS TO LOOSEN WITH
DEPARTING SYSTEM. WESTERLY WIND WILL REMAIN OVER THE AREA THROUGH
SUNDAY WITH HIGH PRESSURE TO THE SOUTH. MODELS START TO DIVERGE
MONDAY. MAY SEE A WEAK SYSTEM MOVE THROUGH LATE MONDAY. MODELS DO
AGREE ON STRONGER SYSTEM APPROACHING AREA FROM THE SOUTHWEST LATE
TUESDAY.
&&
.TIDES/COASTAL FLOODING...
AS OF 300 AM FRIDAY...GUSTY WESTERLY WINDS 25 TO 35 MPH WITH SOME
HIGHER GUSTS WILL CONTINUE INTO SATURDAY...WITH EXTRATROPICAL
STORM SURGE GDNC INDICATING WATER LEVEL RISES OF 1 TO 2 FEET
SOUNDSIDE OF OUTER BANKS. COASTAL FLOOD ADVISORY CONTINUES.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 7 PM EST SATURDAY FOR NCZ095-103-104.
COASTAL FLOOD ADVISORY UNTIL 7 PM EST SATURDAY FOR NCZ103-104.
MARINE...GALE WARNING UNTIL 7 PM EST SATURDAY FOR AMZ130-135-150-152-
154-156-158.
&&
SYNOPSIS...CTC
NEAR TERM...CTC/HSA
SHORT TERM...CTC
LONG TERM...CGG
AVIATION...CTC/CGG
MARINE...HSA/CTC/CGG
TIDES/COASTAL FLOODING...CTCHazardous weather outlook, Dec 21, 3:59 AM EST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 359 AM EST FRI DEC 21 2012 NCZ029-044>047-079>081-090>094-098-220900- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 359 AM EST FRI DEC 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. WINDS WILL GUST TO AROUND 30 MPH OVER INLAND AREAS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN APPROACHING COLD FRONT MAY PRODUCE GUSTY WINDS AND SOME LOCALIZED HEAVY RAINFALL AS IT APPROACHES AND MOVES THROUGH THE AREA TUESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-104-220900- OUTER BANKS DARE-OUTER BANKS HYDE- 359 AM EST FRI DEC 21 2012 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST SATURDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. COASTAL FLOOD ADVISORY. STRONG POST FRONTAL WESTERLY WINDS ARE EXPECTED ACROSS EASTERN NORTH CAROLINA WILL LEAD TO MINOR WATER LEVELS RISES INTO SATURDAY. AN APPROACHING COLD FRONT MAY PRODUCE GUSTY WINDS AND SOME LOCALIZED HEAVY RAINFALL AS IT APPROACHES AND MOVES THROUGH THE AREA TUESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-220900- CARTERET- 359 AM EST FRI DEC 21 2012 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. STRONG POST FRONTAL WESTERLY WINDS ARE EXPECTED TO CONTINUE INTO SATURDAY. AN APPROACHING COLD FRONT MAY PRODUCE GUSTY WINDS AND SOME LOCALIZED HEAVY RAINFALL AS IT APPROACHES AND MOVES THROUGH THE AREA TUESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 11:43 PM EST | Special Weather Statement | MHX | Craven, Duplin, Greene, Jones, Lenoir, Martin and 2 more | 3 hr |
Nearby
Wind Advisories in North Carolina, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.